Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A note on the cohomological below $1/4$-pinching theorem

Author: Zizhou Tang
Journal: Proc. Amer. Math. Soc. 130 (2002), 577-578
MSC (2000): Primary 53C20; Secondary 57R19
Published electronically: May 7, 2001
MathSciNet review: 1862139
Full-text PDF

Abstract | References | Similar Articles | Additional Information


By making use of a theorem of Toda, we establish a sharper version of the below $1/4$-pinching theorem of Abresch and Meyer.

References [Enhancements On Off] (What's this?)

  • [AM1] U. Abresch and W.T. Meyer, A sphere theorem with a pinching constant below $1/4$, J. Diff. Geom. 44(1996), 214-261. MR 97i:53036
  • [AM2] U. Abresch and W.T. Meyer, Injectivity radius estimates and sphere theorems, In Comparison geometry, MSRI Pub. Cambridge University Press, 1997. MR 98e:53052
  • [Hu] D. Husemoller, Fibre bundles, GTM Vol.20, Springer-Verlag, New York, 1975. MR 51:6805
  • [To] H. Toda, Note on cohomology ring of certain spaces, Proc. Amer. Math. Soc. 14(1963), 89-95. MR 27:750

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 53C20, 57R19

Retrieve articles in all journals with MSC (2000): 53C20, 57R19

Additional Information

Zizhou Tang
Affiliation: Department of Mathematical Sciences, Tsinghua University, Beijing, 100084, People’s Republic of China

Keywords: Pinching constant, rank-one symmetric spaces, cohomology rings
Received by editor(s): October 14, 1999
Received by editor(s) in revised form: June 19, 2000
Published electronically: May 7, 2001
Additional Notes: The author’s research was partially supported by the Hong Kong Qiu-Shi Foundation (1998), the Outstanding Youth Foundation of NSF in China (No.19925103) and the Education Foundation of Tsinghua University, as well as the Grants-in-Aid for Science Research of the Japanese Ministry of Education (No.09440039).
Communicated by: Wolfgang Ziller
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society